Texas, 2005

Damaging Winds in Texas, June 2 to 3, 2005

June 2 to 3, 2005 · NWS LUB · 9 events in 6 counties and zones

9 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 2, 9:37 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 2, 9:37 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 PM CDT THU JUN 2 2005

.UPDATE...
STRONG UPPER LEVEL LOW PRESSURE SYSTEM CROSSING NORTHWEST MEXICO
HEADED TOWARDS WEST TEXAS BY LATE FRIDAY MORNING. IN ADVANCE...
AIRMASS HAS BECOME VERY UNSTABLE WITH SURFACE BASED CAPES IN EXCESS
OF 3000 J/KG ACROSS CENTRAL AND EASTERN COUNTIES AS SURFACE DRY LINE
HAS RETREATED INTO WESTERN COUNTIES. LOW LEVEL WINDS HAVE ALSO
BACKED TO SOUTH-SOUTHEAST WITH WELL-DEFINED LOW LEVEL CONVERGENCE
AXIS CURRENTLY LYING ACROSS WESTERN THIRD OF THE AREA. LARGE SCALE
ASCENT QUICKLY APPROACHING AND HAS INITIATED LARGE THUNDERSTORMS
ACROSS FAR WEST TEXAS AND OUT ACROSS PECOS VALLEY INTO EXTREME
SOUTHEAST NEW MEXICO MOVING INTO FAR NORTHWEST PORTION OF TORNADO
WATCH AREA JUST TO OUR SOUTH. THESE BIG STORMS APPEAR HEADED TOWARDS
SOUTHERN ZONES BY OR SHORTLY AFTER MIDNIGHT AND ARE LIKELY TO ERUPT
INTO AT LEAST SOME SEVERE CELLS. SOMEWHAT UNCLEAR HOW MUCH
DEVELOPMENT TO EXPECT...BUT CHOSE TO FAVOR THE SPC SHREF MODEL WHICH
IS A BIT MORE AGGRESSIVE THAN CURRENT NAM RUN. HELICITY IN LOWER
LEVELS ALSO SUGGESTS UNUSUAL NIGHT-TIME TORNADO RISK. UNDER THESE
CONDITIONS WOULD THEREFORE EXPECT A WATCH OF SOME SORT TO BE ISSUED
IN COMING 2-3 HOURS. ALL PRODUCTS UPDATED.  MCQUEEN

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

05/99
Hazardous weather outlook, Jun 2, 7:35 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
835 PM CDT THU JUN 2 2005

TXZ021>044-040135-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
835 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND
FRIDAY MORNING AS A STRONG UPPER LEVEL DISTURBANCE OVER NORTHWEST
MEXICO ROTATES NORTHEAST ACROSS THE TEXAS SOUTH PLAINS EARLY FRIDAY.
EXTREMELY UNSTABLE AIR COMBINED WITH A DRY LINE RETREATING INTO THE
WESTERN SOUTH PLAINS...AND TURNING AND INCREASING WINDS WITH
HEIGHT...ALL INDICATE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS
AS THE STRONG UPWARDS FORCING ALOFT SPREADS OVER THE AREA. SEVERE
LINEAR STORMS ARE POSSIBLE...AS ARE MORE ISOLATED ROTATING
SUPERCELLS.

THE NORMAL NIGHTTIME STABILITY IS EXPECTED TO BE OVERCOME BY THIS
STRONG DISTURBANCE...SO THE PRIMARY THREAT TIMES WILL BE ROUGHLY
BETWEEN 11 PM THIS EVENING AND 9 AM FRIDAY.

VERY LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING STRAIGHT LINE
WINDS WILL BE THE PRIMARY THREATS THROUGH EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING THROUGH WEDNESDAY MAINLY
DURING THE LATE AFTERNOON AND EVENING HOURS...AS A SLOSHING DRYLINE
AND WEAK UPPER LEVEL IMPULSES MOVE ACROSS WEST TEXAS. SUFFICIENT
ATMOSPHERIC INSTABILITY WILL LIKELY RESULT IN SOME THUNDERSTORMS
REACHING SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

MCQUEEN

In the hours before

Special weather statement, Jun 2, 10:50 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1150 PM CDT THU JUN 2 2005

TXZ021>044-031200-
GARZA-KENT-LYNN-STONEWALL-
1150 PM CDT THU JUN 2 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 381
EFFECTIVE UNTIL 7 AM CDT FRIDAY MORNING FOR THE FOLLOWING COUNTIES...

BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...
COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...
HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...
MOTLEY...PARMER...STONEWALL...SWISHER...TERRY...YOAKUM

TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

THE TORNADO WATCH AREA IS APPROXIMATELY ALONG AND 95 STATUTE MILES
EAST AND WEST OF A LINE FROM 45 MILES NORTH NORTHEAST OF PLAINVIEW
TEXAS TO 45 MILES SOUTH OF LUBBOCK TEXAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The radar

The Lubbock radar (KLBB), 132 km away, was scanning. The volume nearest the first event began at 05:29 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yoakum

When
June 2, 11:30 PM CST
Where
Yoakum County, 7 mi W of Denver City
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.967, -102.967

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Yoakum

When
June 3, 12:30 AM CST
Where
Yoakum County, 3 mi N of Plains
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.233, -102.833

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Terry

When
June 3, 12:40 AM CST
Where
Terry County, 2 mi S of Brownfield
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.150, -102.283

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Hockley

When
June 3, 12:55 AM CST
Where
Hockley County, 8 mi SW of Sundown
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.367, -102.600

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Yoakum

When
June 3, 1:00 AM CST
Where
Yoakum County, 7 mi W of Denver City
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.967, -102.967

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Bailey

When
June 3, 1:20 AM CST
Where
Bailey County, 2 mi S of Muleshoe
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.183, -102.733

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Cochran

When
June 3, 1:30 AM CST
Where
Cochran County, 1 mi NE of Morton
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.733, -102.750

Measured by the Texas Tech/West Texas Mesonet.

Thunderstorm Wind, Hockley

When
June 3, 5:50 AM CST
Where
Hockley County, 4 mi S of Levelland
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.533, -102.367

Measured by the Texas Tech/West Texas Mesonet. A wake low developed behind dissipating convection across the area and generated severe winds.

Thunderstorm Wind, Garza

When
June 3, 6:25 AM CST
Where
Garza County, 5 mi SW of Graham Chapel
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.100, -101.533

Measured by the Texas Tech/West Texas Mesonet. A wake low developed behind dissipating convection across the area and generated severe winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465799, 5465800, 5465801, 5465802, 5465803, 5465804, 5465805, 5465806, 5465807.